MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number HOYA 230 (+20.00 D)
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable adverse event that occurred in the usa.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Post-operative complications.Patient complained of blurred vision 3 weeks after implantation.Original implant date was (b)(6) 2021.The original procedure was not complicated in any way and the orientation of the lens was not changed.The lens was exchanged on (b)(6) 2021 for 18.0 diopter power.The lens exchange was caused by the patient wanting better distance vision.The outcome is good.
 
Additional Manufacturer Narrative
This follow-up #2 emdr is being submitted to fda for a reportable adverse event that occurred in the usa.The report includes additional information not available/included in the initial and follow-up #1 reports.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product has not been returned as of (b)(6) 2021.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: 230).In addition, research in our complaint database indicated there were not any similar complaints for the same production lot numbers.From the available information, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Post-operative complications.Patient complained of blurred vision 3 weeks after implantation.Original implant date was (b)(6) 2021.The original procedure was not complicated in any way and the orientation of the lens was not changed.The lens was exchanged on (b)(6) 2021 for 18.0 diopter power.The lens exchange was caused by the patient wanting better distance vision.The outcome is good.12-apr-2021: additional information received from customer: as noted below: the surgeon does not believe this is device related.The iol exchange occurred because the patient wanted better distance vision, so they explanted and exchanged for a different diopter.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable adverse event that occurred in the usa.The report includes corrected / additional information not available / included in the initial report as noted below.B5 - complaint description - corrected to add follow-up information received on 12-apr-2021 that: the surgeon does not believe this is device related.The iol exchange occurred because the patient wanted better distance vision, so they explanted and exchanged for a different diopter.Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, an additional follow-up #2 report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Post-operative complications.Patient complained of blurred vision 3 weeks after implantation.Original implant date was (b)(6) 2021.The original procedure was not complicated in any way and the orientation of the lens was not changed.The lens was exchanged on (b)(6) 2021 for 18.0 diopter power.The lens exchange was caused by the patient wanting better distance vision.The outcome is good.12-apr-2021: additional information received from customer - as noted below: the surgeon does not believe this is device related.The iol exchange occurred because the patient wanted better distance vision, so they explanted and exchanged for a different diopter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up #3 emdr is being submitted to fda for a reportable adverse event that occurred in the usa.The report includes corrected information and additional information not available/included in the initial and follow-up #1 and #2 reports.Corrected information: d9 - device available for evaluation - corrected to yes.H3 - device evaluated by manufacturer: - corrected to yes.Additional information: g6 - type of report - noted as follow-up #3.The product was returned to the manufacturer.The investigation was reviewed, as noted below.The product was returned as of 25 may 2021.The physical unit (lens only) was received on 25-may-2021.Iol was cut into 2 pieces for explantation.The investigation results will not be changed as we agreed with the surgeon's assessment that this case was not related to product quality.

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11611345
Report Number3006723646-2021-00022
Device Sequence Number3086287
Product Code HQL
UDI-Device Identifier04547480301310
UDI-Public04547480301310
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberHOYA 230 (+20.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/12/2021
05/14/2021
05/14/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/28/2021
05/17/2021
06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;